Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking eltroxin for slightly under active thyroid. Getting headache, tired and dizzy. What is wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
Hi I was recently diagnosed with slightly underactive thyroid a month ago and was prescribed eltroxin during the month I was getting really painful headaches so my doctor told me to stop taking eltroxin so it has been a few days now and I'm still getting pains and pressure at the top if my head and behind my right eye I was wondering can you tell me what's wrong? I'm also feeling quite tired,weak and dizzy.
Posted Wed, 15 May 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
The headache that you are having could be related to the side effect of eltroxin that you have been prescribed. It takes around 4-5 days after stopping the medicine for the effect to decrease.
The other causes could be-
1. Anxiety/ tension- try to relax yourself, decrease alcohol or caffeine intake, take a mild sedative for a good and restful sleep, do mild aerobics, etc.
2. Eyestrain-Straining your eyes to focus on things can be a big factor of what causes headaches. You need to get your eyes examined for refraction.
4. High blood pressure- your physician can rule this out.
All the above causes need to be excluded. If the headache is not getting relieved with mild pain killers then you can try some herbal preparations for the same.
Also, i would advise you to get an MRI head and neck done to rule out any organic causes if none of the above causes seem likely.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor